MAUDE Adverse Event Report: PERFUSION SYSTEMS OXY/CVR COMBO BB841 FUSION W/BALANCE 26L; OXYGENATOR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS OXY/CVR COMBO BB841 FUSION W/BALANCE 26L; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number BB841
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that during use of a fusion cardiotomy venous reservoir (cvr), it was reported that the customer observed dense large bubbles in the blood within the reservoir of the oxygenator, indicating a risk of air entering the closed extracorporeal circulation system.See attached photos.The device was replaced to complete the procedure.There was no adverse patient effect associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information b5.Medtronic received additional information that bubbles began to appear after a period of cardiopulmonary bypass, and they gradually grew larger.No special changes were made to the input parameters.No air was observed in the venous line.All the pipelines were in normal condition, and the overall cardiosurgical procedure went smoothly.There were no abnormalities in the venous line when the bubbles appeared.The implements on the venous line were all used in a routine manner.Vacuum assisted venous drainage (vavd) was applied.The purge line was kept in the closed state and attached to the venous reservoir.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
OXY/CVR COMBO BB841 FUSION W/BALANCE 26L
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24210193
Report Number2184009-2026-00180
Device Sequence Number12136273
Product Code DTZ
UDI-Device Identifier00763000834234
UDI-Public(01)00763000834234(17)270808(10)232010727
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K240666
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBB841
Device Catalogue NumberBB841
Device Lot Number232010727
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown